What is this dark brown spot? I have it on both legs, two different areas. (Photo)

These had scleropathy done 4 months ago. Will this go away? Do I give it time or this a permanent thing? Is there anything that I can put on it to make it fade? These are on the lower parts of my legs.

Doctor Answers 5

Staining

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Staining is a complication of sclerotherapy and usually over about 1year will resolve on its own.  I see a area of clotted vein that I would drain (evacuate) with a needle.  This will help the blood to reabsorb.  Some topical creams such as retin A, hydroquinolone and malerase may help.  A q-switch can be used but I would give it more time to heal on its own.


Naples General Surgeon

Melarase PM and Qswitch laser for sclerotherapy marks

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

I would recommend a combination of Melarase PM creams, Melapads, and initiation of q switch laser therapy. 

Best, 

Dr. Karamanoukian

Los Angeles

Raffy Karamanoukian, MD, FACS
Los Angeles Plastic Surgeon
4.8 out of 5 stars 95 reviews

Sclerotherapy

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Thank you for your question in regards to sclerotherapy. Discoloration can occur after vein treatments and can take up to a year to resolve on its own. Although, some lasers are used to help break up the dyschromia. To be sure what is best for you, see two or more board-certified providers in your area for a complete evaluation to make sure you are a good candidate and that it is safe for you to have treatment. I hope this helps.

J. Jason Wendel, MD, FACS
Nashville Plastic Surgeon
5.0 out of 5 stars 221 reviews

You might also like...

Brown Spot On Leg After Sclerotherapy

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
This is hyperpigmentation from the vein treatment and can use laser treatment. I suggest seeing an expert physician.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 207 reviews

Retained coagulum after sclerotherapy needs to be drained

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Looks like retained coagulum from inadequate compression after sclerotherapy. Your doctor could drain that with needle puncture to improve cosmetic appearance,

Best
Dr H Karamanoukian
RealSelf100 Member

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.